I have terrible stomach aches and the headache is driving me crazy. I have been taking this for over a week. The dose is 300 mg
Talk to your doctor about your symptoms. On the lowest possible dose it made me comatose. I mean I could only sit on a chair and couldn't even move my head when my husband came into the room. Talk to your doctor about your symptoms. There are other meds to try I'm sure for whatever you are taking it for. This med is otherwise known as Gabapentin which another posting said that her doctor recommended her going down on it because it can cause dementia. But it may be the dose that she was taking and her particular situation. Or look up other postings under the Gabapentin name which most people call it by its generic name.
Doctor is correct and you should report right away. I have been on it for almost two months for nerve pain. The first week I had all kinds of problems, but after that I have been fine, but a bit spacey. Am weaning off now. Was taking up to 5 gabapentin per day, 300mg. Am down to two and should be done soon as long as the pain does not come back.
This drug works very differently on different people. I know one person who falls asleep so takes it at night when sleeping and pain is a challenge. I had involuntary leg and arm movements for that first week. But it did go away and handled shingles pain well.
Let us know how your doc sees this. :-)
I had taken neurontin/gabapentin for many years for neuralgia until recently. Because of my experience, I always remind NOT to use grapefruit, Squirt, or citrus drinks that do not have to list grapefruit as an ingredient. As many will mention, always let your doctor know what you are experiencing, and get medical help immediately for new med allergic reaction symptoms. Also, a med's initial side effects and later ongoing side effects vary greatly from person to person. What one experiences, the next may not. If you are having a significant health challenge in your life, I always suggest the journaling of meds, health care interactions, symptoms I feel, good/bad day, and general circumstances for the day. That's how I caught that Squirt was a problem. I only had some dizziness the first 4-5 days for the initial "getting use to it" period, then improved.
As my dosage was eventually increased to the FDA max of 3600mg per day and I experienced many side effects along the way, I have done a lot of personal research and it is common for some to have horrible side effects the first week or so, even with 300mg. For some, the side effects lasted until they quit taking it. For me, the side effects I had with neurontin/gabapentin were a lesser evil than the pain I had without it. My main ongoing side effects were weight gain and vision change. I eventually got off neurontin/gabapentin because of repeated pneumonias, which isn't a common side effect.
I've felt sick to my stomach off and on since taking this medication for nerve pain, for a period of about 2 months. I've decided to stop it and resume it only if the nerve pain (Fibromyalgia) returns. Yes, there could be something else causing my stomach upset, only I don't know what that "something else" might be, since I've not added any other meds in the interim.
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Dec 2010 • 1 answer
Posted 17 Jul 2013 • 2 answers
Posted 18 Nov 2014 • 2 answers
Posted 23 Jan 2015 • 3 answers
Been on 120 mg cymbalta and 4 days off it sick to my stomach cramps throwing up and a headache that?
Posted 3 Jul 2016 • 1 answer